Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 23, NWS Wilmington, NC

June 18, 20154 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 18, 2015, 4:38 PM EDT for 4 counties in South Carolina. It was in force for 67 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 4:38 PM EDT (20:38 UTC)
Expired
Jun 18, 2015, 5:45 PM EDT
In force
67 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:10 PM EDTTSTM WND DMG1 Wnw Marion, SCTREE DOWN
Jun 18, 5:10 PM EDTTSTM WND DMG2 Wsw Mullins, SCTREE ON ROADWAY
Jun 18, 5:18 PM EDTTSTM WND DMG4 S Rains, SC8 TREES DOWN IN ROADWAY IN FRONT OF CREEK BRIDGE HIGH SCHOOL. LOCAL EM ALSO REPORTS NUMEROUS TREES DOWN ACROSS CITY OF MARION. TIME ESTIMATED BY RADAR.
Jun 18, 5:30 PM EDTTSTM WND DMG1 Nnw Lake City, SCTREE DOWN NEXT TO HWY 52.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WUUS52 KILM 182038
SVRILM
SCC033-041-051-067-182145-
/O.NEW.KILM.SV.W.0023.150618T2038Z-150618T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
438 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHWESTERN DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  EASTERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  NORTHWESTERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 438 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER BLUE BRICK...OR 7 MILES WEST
  OF MARION...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARION...LAKE CITY...MULLINS...JOHNSONVILLE...PAMPLICO...SELLERS...
  POSTON...KINGSBURG...GRESHAM...EVERGREEN...SMITHBORO...BLUE
  BRICK...FRIENDFIELD...BRITTONS NECK...CLAUSSEN...RAINS...GAPWAY...
  HYMAN...ZION AND HANNAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3433 7955 3424 7911 3400 7931 3377 7930
      3377 7931 3378 7932 3380 7933 3382 7937
      3382 7938 3380 7940 3380 7943 3378 7944
      3378 7950 3386 7980
TIME...MOT...LOC 2038Z 294DEG 23KT 3421 7951 

$$

SHK
2 follow-up statements
229 
WWUS52 KILM 182106
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
506 PM EDT THU JUN 18 2015

SCC033-041-051-067-182145-
/O.CON.KILM.SV.W.0023.000000T0000Z-150618T2145Z/
MARION SC-DILLON SC-FLORENCE SC-HORRY SC-
506 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR MARION...SOUTH CENTRAL DILLON...EASTERN FLORENCE AND NORTHWESTERN
HORRY COUNTIES...

AT 506 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER RAINS...OR NEAR MARION...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
MARION...LAKE CITY...MULLINS...JOHNSONVILLE...PAMPLICO...SELLERS...
POSTON...KINGSBURG...GRESHAM...EVERGREEN...BLUE BRICK...
FRIENDFIELD...BRITTONS NECK...CLAUSSEN...RAINS...GAPWAY...HYMAN...
ZION...HANNAH AND SMITHBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3428 7952 3429 7943 3424 7911 3400 7931
      3377 7930 3377 7931 3378 7932 3380 7933
      3382 7937 3382 7938 3380 7940 3380 7943
      3378 7944 3378 7950 3386 7980 3427 7958
TIME...MOT...LOC 2106Z 294DEG 23KT 3414 7931 

$$

SHK
111 
WWUS52 KILM 182138
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
538 PM EDT THU JUN 18 2015

SCC033-041-051-067-182148-
/O.EXP.KILM.SV.W.0023.000000T0000Z-150618T2145Z/
MARION SC-DILLON SC-FLORENCE SC-HORRY SC-
538 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR MARION...SOUTH CENTRAL
DILLON...EASTERN FLORENCE AND NORTHWESTERN HORRY COUNTIES WILL EXPIRE
AT 545 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3428 7952 3429 7943 3424 7911 3400 7931
      3377 7930 3377 7931 3378 7932 3380 7933
      3382 7937 3382 7938 3380 7940 3380 7943
      3378 7944 3378 7950 3386 7980 3427 7958
TIME...MOT...LOC 2135Z 294DEG 23KT 3414 7931 

$$

SHK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:05 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 18, 3:05 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT THU JUN 18 2015

.SYNOPSIS...
HIGH HUMIDITY AND HEAT WILL CONTINUE THROUGH THE WEEKEND INTO
NEXT WEEK. A HEAT ADVISORY REMAINS IN EFFECT FOR TODAY. A FEW
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE HEAT THROUGH THE
WEEKEND MAINLY IN THE AFTERNOON AND EVENINGS. HEAT ADVISORIES MAY
BE NEEDED FOR PORTIONS OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...VAPOR ANIMATIONS SHOW A FAINT UPPER LEVEL
SWIRL MOVING ENE ACROSS NE SC PRESENTLY...WHILE CONVECTION WAS
BEGINNING TO ERUPT ALONG AN INTENSE THERMAL SURFACE AXIS ACROSS
CENTRAL SC THIS AFTERNOON. THE SLOW MOVING NATURE OF THE CELLS
COUPLED WITH ELEVATED PRECIPITABLE WATER VALUES COULD RESULT IN
LOCALIZED FLOODING IN AREAS CAUGHT BENEATH THE TOWERS FOR A
CONSIDERABLE DURATION. DRY AIR ENTRAINMENT AROUND THE UPPER
PORTIONS OF CONVECTIVE CORES WILL HELP TO BOOST DOWNDRAFT CAPES
AND ANY STRONG CELLS WILL BE CAPABLE OF GENERATING MICROBURSTS AND
LOCALIZED WIND DAMAGE. FORMATION OF NEWER CELLS MAY EXPAND EAST
ALONG AND NEAR THE SEA BREEZE FRONT AS THE SEA BREEZE CIRCULATION
AND ITS ASSOCIATED LOW-LEVEL LAND CONVERGENCE STRENGTHEN.

LOSS OF HEATING WILL DECREASE CONVECTIVE COVERAGE TONIGHT BUT
WEAK MCV IMPULSES ALOFT MAY SUSTAIN CONVECTION ACROSS THE TOP
PORTIONS OF THE UPPER RIDGE FAVORING NIGHT-TIME STORMS/SHOWERS
ACROSS SE NC. HEAT ADVISORY REMAINS POSTED ALL AREAS UNTIL 7PM.
MILD MINIMUMS AGAIN OVERNIGHT 75-80 MOST LOCATIONS AND MILDEST
CLOSER TO THE OCEAN.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...HOT AND HUMID CONDITIONS CONTINUE WELL
INTO THE WEEKEND ALONG WITH INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS EACH DAY AS SURFACE FEATURES...INCREASING MOISTURE
AND INSTABILITY COME INTO PLAY. WITH MID TO UPPER RIDGE STILL IN
PLACE ACROSS THE SOUTHEAST...JUST BARELY SOUTH AND EAST OF THE
FORECAST AREA...A WEAK SFC TROUGH WILL SHIFT INTO THE FORECAST
AREA ON FRIDAY WHILE THE REMNANTS OF TROPICAL STORM BILL PUSH
EAST-NORTHEASTWARD TOWARDS THE OHIO VALLEY. AS A RESULT...EXPECT
SCATTERED CONVECTION ACROSS THE AREA ON FRIDAY...ESPECIALLY ALONG
THE SEABREEZE AND ANY LINGERING BOUNDARIES FROM PREVIOUS DAYS
CONVECTION. INTO SATURDAY AFTERNOON...A MORE EASTWARD TRACK OF
REMNANTS OF BILL...NOW A SHORTWAVE...BECOMES EVIDENT IN LATEST
GUIDANCE...WITH A TRACK ALONG THE VA/NC BORDER. AS THIS
OCCURS...WILL SEE THE UPPER RIDGE COMPLETELY BREAK DOWN...ALLOWING
FOR THE PREDOMINANT FLOW TO CONTINUE OUT OF THE SOUTHWEST. WITH
THE AFTERNOON SEABREEZE PUSHING INLAND...EXPECT MAJORITY OF THE
MORE ISOLATED IN NATURE CONVECTION TO REMAIN INLAND...THOUGH
CANNOT ENTIRELY RULE OUT DEVELOPMENT NEAR THE COAST. WITH
PRECIPITABLE WATER VALUES REACHING JUST OVER THE 2 INCH MARK EACH
DAY...RAINFALL AMOUNTS COULD AMOUNT TO AROUND THREE QUARTERS OF AN
INCH GIVE OR TAKE...WHICH FALLS IN LINE WITH CURRENT WPC QPF
FORECAST THROUGH SUNDAY 12Z.

A HEAT ADVISORY WILL BE IN EFFECT FOR PORTIONS OF THE AREA ON
FRIDAY...WHILE COULD SEE CONDITIONS MET AGAIN ON SATURDAY. THERE
WILL BE A BIT OF RELIEF IN ACTUAL TEMPERATURES THOUGH...TRENDING A
FEW DEGREES LOWER THAN HAVE SEEN IN PAST DAYS WITH LOW TO MID 90S
ALONG THE COAST AND MID 90S INLAND. THIS IS A RESULT OF THE AREA
LOOSING THE INFLUENCE OF THE UPPER RIDGE...ALONG WITH ANTICIPATED
INCREASED CLOUD COVER AND RAIN COOLED AIR FOR SHOWERS AND
THUNDERSTORMS. AS FOR OVERNIGHT LOWS...EXPECT MID 70S EACH NIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 PM THURSDAY...THE THEME FOR THE EXTENDED REMAINS THE
SAME...HOT AND MOSTLY DRY AS THE ATMOSPHERE ACROSS THE SOUTHEAST
WILL BE DOMINATED BY DEEP LAYER HIGH PRESSURE. THE AXIS OF THE MID
LEVEL RIDGE WILL TAKE ON A SLIGHT NORTHWEST TO SOUTHEAST TILT FROM
THE CENTRAL PLAINS TO THE EASTERN GULF COAST. WITH THIS
CONFIGURATION...THERE ARE SOME SIGNALS THE AREA COULD BE ON THE
SOUTHERN PERIPHERY OF AN OCCASIONAL MCS OR TWO BUT THESE ARE ALL
BUT IMPOSSIBLE TO FORECAST DURING THIS TIME FRAME. HAVE MAINTAINED
THE MOSTLY SLIGHT CHANCE POPS WITH A SLIGHT NOD TO A DIURNAL
PATTERN. THE LATEST MEX NUMBERS HAVE COOLED SLIGHTLY SO THE
OFFICIAL FORECAST REMAINS ESSENTIALLY AN UPDATE OF THE PREVIOUS
PACKAGE...NOT WANTING TO JUMP ON A COOLING TREND WITHOUT MORE
CONSISTENCY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...UPPER RIDGE SLOWLY BREAKS DOWN OVER THE NEXT
24 HOURS...ALLOWING CONVECTION TO FORM A BIT EASIER. LOOK FOR
SOME CONVECTION ALONG THE SEA BREEZE AND THE PIEDMONT TROUGH LATER
THIS AFTERNOON. COVERAGE WILL BE ENOUGH FOR A TEMPO GROUP AT THE
INLAND TERMINALS. BRIEF IFR IS POSSIBLE IN THE HEAVIEST ACTIVITY.
THE CONVECTION WILL LINGER INTO THE EVENING...WITH ISOLATED
ACTIVITY THROUGH THE OVERNIGHT HOURS. FRIDAY...LOOKS LIKE EVEN
MORE MOISTURE MAY BE AVAILABLE.

EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY WITH
MAINLY VFR. LESSER CHANCES MONDAY AND TUESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM THURSDAY...MANAGEABLE MARINE CONDITIONS WILL PREVAIL
THROUGH TONIGHT ALTHOUGH SW WINDS WILL INCREASE TONIGHT TO AROUND 15
KT SUSTAINED AND OCCASIONAL GUSTS TO 20 KT...THUS A BIT MORE
BUMPINESS IN THE WIND-WAVE PORTION OF THE SPECTRUM CAN BE EXPECTED.
SEAS AROUND 3 FT TONIGHT POSSIBLY 4 FT OUTER WATERS IN THE MODERATE
SW FLOW OVERNIGHT. SEAS A COMBINATION OF MODERATE SW CHOP AND ESE
WAVES 2-3 FEET EVERY 9-10 SECONDS. A FEW STRONG TSTMS MAY MOVE OVER
THE INSHORE NC WATERS AS STEERING WINDS GUIDE STORMS FROM LAND TO
SEA...MOVING GENERALLY WEST TO EAST...FAVORED MAINLY NORTH OF CAPE
FEAR.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...A SFC BOUNDARY ON FRIDAY WILL BE FOLLOWED BY
THE DECLINING INFLUENCE OF THE UPPER RIDGE ON SATURDAY AS ANOTHER
SFC TROUGH PUSHES INTO THE AREA ON SATURDAY. AS A RESULT...EXPECT
SOUTHWEST WINDS WILL SHIFT AND BECOME MORE SOUTHERLY BY FRIDAY
AFTERNOON...WITH WINDS 10 TO 15 KTS AND SLIGHTLY HIGHER GUSTS
POSSIBLE AT TIMES. INTO SATURDAY MORNING...SOUTH-SOUTHWEST WINDS
WILL PREVAIL THROUGHOUT THE DAY WITH WINDS AROUND 10 KTS OR LESS.
EXPECT SEAS TO RANGE BETWEEN 2 TO 4 FT.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...SOUTHWEST WINDS OF 10-15 KNOTS WILL
PREVAIL ACROSS THE WATERS BASICALLY THROUGH THE PERIOD. EXPECT
SOME INCREASE BOTH SUNDAY AND MONDAY NIGHTS VIA A SLIGHTLY
ENHANCED NOCTURNAL JET BUT THIS SHOULD JUST ADD A KNOT OR TWO TO
THE WIND SPEEDS. SEAS ARE MOSTLY 2-4 FEET.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR SCZ017-023-024-
     032-033-039-053-055.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ087-096-099-
     105>110.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR NCZ087-096-099-
     105-107-109.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...SGL
LONG TERM...SHK
AVIATION...MJC/DL
Hazardous weather outlook, Jun 18, 3:39 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT THU JUN 18 2015

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-191945-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
339 PM EDT THU JUN 18 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

HEAT ADVISORIES 11 AM TO 7 PM FRIDAY.
HEAT ADVISORIES MAY BE NEEDED SUNDAY INTO PORTIONS OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-191945-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
339 PM EDT THU JUN 18 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE AREA SUNDAY
THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-191945-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
339 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 18, 4:12 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
412 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             2 NNE WILMINGTON        34.24N  77.90W
06/18/2015  E0.25 INCH       NEW HANOVER        NC   PUBLIC

&&

EVENT NUMBER ILM1500154

47
Local storm report, Jun 18, 4:12 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
412 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             2 NNE WILMINGTON        34.24N  77.90W
06/18/2015  E0.25 INCH       NEW HANOVER        NC   PUBLIC

&&

EVENT NUMBER ILM1500154

47
Local storm report, Jun 18, 4:13 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND GST     2 NNE WILMINGTON        34.24N  77.90W
06/18/2015  E50 MPH          NEW HANOVER        NC   PUBLIC

&&

EVENT NUMBER ILM1500155

47
Special weather statement, Jun 18, 4:31 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
431 PM EDT THU JUN 18 2015

NCZ105-182130-
INLAND PENDER-
431 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN PENDER COUNTY...

AT 431 PM EDT...STRONG THUNDERSTORMS WERE ACROSS NORTHERN PENDER
COUNTY...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BURGAW...WILLARD...MURRAY TOWN...MAPLE HILL...WHITE STOCKING...WARDS
CORNER...PENDERLEA...WATHA AND PENDER MEMORIAL HOSPITAL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 389 AND 402.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3454 7819 3455 7826 3472 7811 3473 7802
      3471 7798 3472 7768 3450 7759
TIME...MOT...LOC 2031Z 262DEG 13KT 3462 7796

JDW
Local storm report, Jun 18, 4:32 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
432 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     WATHA                   34.64N  77.96W
06/18/2015  M54 MPH          PENDER             NC   AMATEUR RADIO

&&

EVENT NUMBER ILM1500156

47
Local storm report, Jun 18, 4:35 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
435 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     DARLINGTON              34.30N  79.87W
06/18/2015                   DARLINGTON         SC   911 CALL CENTER

            REPORTS OF 4 TO 5 TREES DOWN IN AND AROUND THE CITY OF
            DARLINGTON. TIME ESTIMATED BY RADAR AND CALL TIMES INTO
            911 CENTER.

&&

EVENT NUMBER ILM1500157

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:00 PM EDTSpecial Weather StatementILMHorry45 min
Jun 17, 8:55 PM EDTSpecial Weather StatementILMFlorence65 min
Jun 17, 9:14 PM EDTSevere Thunderstorm WarningILMFlorence, Williamsburg61 min
Jun 17, 10:21 PM EDTSpecial Weather StatementILMMarion54 min
Jun 18, 4:06 AM EDTHeat AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more15 hr
Jun 18, 3:03 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Marlboro57 min
Jun 18, 3:12 PM EDTHeat AdvisoryILMDarlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more28 hr
Jun 18, 3:49 PM EDTSevere Thunderstorm WarningILMDarlington, Dillon, Florence, Marlboro56 min
Jun 18, 4:05 PM EDTSevere Thunderstorm WarningILMDillon, Marlboro55 min
Jun 18, 4:41 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Williamsburg64 min
Jun 18, 5:36 PM EDTSpecial Weather StatementILMHorry54 min
Jun 18, 6:18 PM EDTSpecial Weather StatementILMGeorgetown27 min
Jun 18, 6:36 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg24 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.